Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 152, NWS Pueblo, CO

July 6, 2010Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2010, 4:10 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2010, 4:10 PM MDT (22:10 UTC)
Expired
Jul 6, 2010, 4:31 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS55 KPUB 062210
SVRPUB
COC025-089-101-062315-
/O.NEW.KPUB.SV.W.0152.100706T2210Z-100706T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
410 PM MDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 515 PM MDT

* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF FOWLER...OR 32 MILES SOUTHEAST OF PUEBLO...AND
  MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3827 10433 3820 10395 3792 10408 3792 10426
TIME...MOT...LOC 2210Z 181DEG 9KT 3799 10416
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
723 
WWUS55 KPUB 062223
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT TUE JUL 6 2010

COC025-089-101-062315-
/O.CON.KPUB.SV.W.0152.000000T0000Z-100706T2315Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
423 PM MDT TUE JUL 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO...SOUTHWESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL
515 PM MDT...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF FOWLER...OR 31
MILES WEST OF LA JUNTA...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  FOWLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3825 10420 3820 10395 3792 10408 3792 10426
TIME...MOT...LOC 2224Z 200DEG 12KT 3801 10410
WIND...HAIL 60MPH 0.88IN

$$
707 
WWUS55 KPUB 062231
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT TUE JUL 6 2010

COC025-089-101-062240-
/O.CAN.KPUB.SV.W.0152.000000T0000Z-100706T2315Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
431 PM MDT TUE JUL 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO...
SOUTHWESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3825 10420 3820 10395 3792 10408 3792 10426
TIME...MOT...LOC 2230Z 200DEG 12KT 3803 10409

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:53 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 6, 2:53 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT TUE JUL 6 2010

.SHORT TERM...

(TONIGHT AND TOMORROW)

GOOD LOW LEVEL MOISTURE IS PROVIDING ENOUGH FUEL TO SPARK CONVECTION
THIS AFTERNOON. A LEE TROUGH FORECAST TO REMAIN TO THE NORTH WEST THIS
AFTERNOON...KEEPING GUSTY SOUTHEAST SURFACE WINDS OVER MOST OF THE
PLAINS AND THE I 25 CORRIDOR. MAIN LIMITING FACTOR FOR STORMS
APPEARS TO BE SHALLOW SURFACE MOISTURE AS THERE IS DRIER AIR ALOFT.
THE SOUTHEASTERLY FLOW WITH IS ALSO CREATING A BOUNDARY FORMING
BETWEEN THE DRY AND MOIST AIR AT THE SURFACE. ONCE THESE STORMS MOVE
INTO THE DRIER AIR THEY SHOULD QUICKLY WEAKEN. EXPECT ISOLATED
STORMS OVER THE EASTERN MOUNTAINS AND ACROSS THE EASTERN PLAINS THIS
AFTERNOON AND EARLY EVENING.

TONIGHT...A COLD FRONT FORECAST TO DROP SOUTH THROUGH THE PLAINS
AROUND 06Z...WITH THE MAIN UPPER TROUGH STILL WELL TO OUR NORTH. THE
STRONG BOUNDARY EXTENDING FROM THIS TROUGH MAY ALLOW FOR OVERNIGHT
CONVECTION. THIS CONVECTION SHOULD DISPERSE BY 06Z.

TOMORROW...THE UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND ALLOW FOR
A SURFACE TROUGH TO MOVE THROUGH SOUTHERN COLORADO TOMORROW
AFTERNOON. THIS TROUGH WILL BRING INSTABILITY ACROSS THE
AREA...ESPECIALLY TO THE ELEVATED TERRAIN.  EXPECT ISOLATED
THUNDERSTORMS AND SCATTERED SHOWERS TOMORROW AFTERNOON. FOR THIS
REASON HAVE KEPT POPS ALONG THE SOUTHERN MOST PORTION OF I 25
CORRIDOR AND THE EASTERN PLAINS.   THE COLD FRONT WILL SIGNIFICANTLY
DROP TEMPERATURES. HIGHS WILL ONLY BE IN THE UPPER 70S TO LOW 80S.
DEWPOINTS WILL RECOVER TONIGHT AND SHOULD BE IN THE 50S TO 60S
TOMORROW AFTERNOON. THIS MOIST AIR SHOULD ONLY STRENGTHEN ANY
CONVECTION THAT FORMS ALONG THE TROUGH TOMORROW AFTERNOON.

.LONG TERM...

(WEDNESDAY NIGHT THROUGH TUESDAY)

MODELS STILL HAVING TIMING ISSUES WITH THE FRONT FOR WEDNESDAY
NIGHT. THE NAM CONTINUES TO BE THE FASTEST SOLUTION BUT TRENDING
TOWARDS THE ECMWF AND GFS SOLUTION WITH THE 18Z RUN. THE NAM
SOLUTION BRINGS THE FRONT INTO SOUTHERN COLORADO BY 18Z WHILE THE
GFS STALLS THE FRONT ALONG THE HIGHWAY 50S CORRIDOR THROUGH THE
AFTERNOON. THIS WILL PLAY AN IMPORTANT ROLE IN WHERE HEAVY
PRECIPITATION SETS UP FOR WEDNESDAY NIGHT. THE NAM SOLUTION
GENERATES THUNDERSTORMS OVER THE FAR SOUTHEASTERN PLAINS WHERE
ABUNDANT MOISTURE...PWAT VALUES NEARING 1.5 INCHES...WILL BE IN
PLACE. ENHANCED LOW LEVEL CONVERGENCE ALONG THE FRONT COMBINED
WITH UPPER LEVEL SUPPORT FROM THE TROUGH TO THE NORTH WILL PRODUCE
A FEW STRONG TO SEVERE THUNDERSTORMS IN THAT AREA. BY FAR THE MAIN
THREAT LOOKS TO BE HEAVY RAINFALL WHERE HIGH RAINFALL RATES WILL
BE POSSIBLE. THE GFS SOLUTION PRODUCES ENHANCED CONVERGENCE AND
UPSLOPE FLOW OVER THE PLAINS WITH A HEAVY CONVECTIVE FLARE UP
ALONG THE EASTERN MOUNTAINS THAT WILL PROGRESS EAST INTO THE PLAINS
THROUGH THURSDAY MORNING. OTHER MODEL GUIDANCE IS SPLIT AS WELL
WITH THE ECMWF FOLLOWING THE GFS AND SREF MORE IN LINE WITH THE
NAM. DETAILS OF WHERE THE CONVECTION WILL OCCUR WILL HAVE TO BE
IRONED OUT WITH FUTURE MODEL RUNS...BUT SOMEWHERE OVER THE PLAINS
WILL SEE HEAVY RAINFALL WEDNESDAY NIGHT.  STAY TUNED...

THE UPPER TROUGH LIFTS OUT INTO THE CENTRAL PLAINS ON THURSDAY
WITH HIGH PRESSURE BUILDING OUT OF THE DESERT SOUTHWEST INTO THE
PACIFIC NORTHWEST. SEVERAL DISTURBANCES WILL ROTATE NORTHWARD
ACROSS SOUTHERN COLORADO THROUGH SATURDAY. SOUTHERLY FLOW IN THE
LOWER TO MID LEVELS WILL PULL MOISTURE NORTHWARD ACROSS THE
REGION. THUNDERSTORMS ARE FORECAST TO DEVELOP THURSDAY AFTERNOON
OVER THE MOUNTAINS AND SPREAD EASTWARD INTO THE PLAINS BY THURSDAY
EVENING. THUNDERSTORMS WILL DISSIPATE DURING THE OVERNIGHT HOURS.
EXPECT SIMILAR CONDITIONS TO PREVAIL ON FRIDAY AND SATURDAY WITH
AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS THAT WILL
SPREAD EASTWARD INTO THE PLAINS. WE ARE NOT EXPECTING SEVERE
WEATHER WITH THESE THUNDERSTORMS WITH WEAK SYNOPTIC FLOW
HOWEVER MOISTURE IN PLACE ACROSS THE REGION WILL HELP PRODUCE
LOCALLY  HEAVY RAINFALL.

MODELS HAVE COME MORE INTO LINE FOR THE SUNDAY THROUGH TUESDAY
TIME FRAME WITH A MORE AMPLIFIED PATTERN. THIS WILL PUT COLORADO
UNDER A NORTHWEST FLOW REGIME WITH SEVERAL DISTURBANCES MOVING
ACROSS NORTHERN COLORADO. HAVE LOW POPS THROUGH THIS TIME PERIOD
WITH UNCERTAINTY IN TIMING AND HOW FAR SOUTH THESE DISTURBANCES
MAKE IT.

TEMPERATURES WILL BE QUITE NICE FOR JULY ON WEDNESDAY AND THURSDAY
WITH HIGHS IN THE MID 70S TO MID 80S FOR THE PLAINS WITH LOWER 60S
IN THE HIGHER TERRAIN TO THE WEST. TEMPERATURES WILL CLIMB
BEGINNING FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. EXPECT
TEMPERATURES TO BE BACK IN THE 90S FOR THE PLAINS BY THE WEEKEND.
MOZLEY

&&

.AVIATION...

VFR CONDITIONS ALL TAF SITES TODAY...WITH SOME ISOLATED
TSRA OVER THE HIGHER TERRAIN NEAR KCOS AND WEST OF KPUB THIS
AFTERNOON AND EVENING. WILL LIKELY SEE SOME GUSTY AND ERRATIC
OUTFLOW WINDS FROM THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND
EARLY EVENING. COLD FRONTAL PASSAGE FORECAST AROUND 06Z AT KCOS AND
KPUB...WITH WINDS BECOMING NORTHERLY AND GUSTY AT BOTH SITES BY 07Z
WED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/88
Hazardous weather outlook, Jul 6, 6:43 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
643 AM MDT TUE JUL 6 2010

COZ058>089-093>099-071245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
643 AM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO TONIGHT...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN
MOUNTAINS.  THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN. A COUPLE
STORMS OVER THE SOUTHEAST PLAINS COULD BECOME STRONG...WITH HAIL UP
TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP OVER THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AS WELL AS CLOUD TO GROUND LIGHTNING.
ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN
THE AFTERNOON AND EVENING...AND THE MAIN THREATS FROM THESE STORMS WILL
BE GUSTY WINDS AND LIGHTNING.

FOR THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS WILL DEVELOP EACH DAY. THE MAIN THREATS FROM
THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

10/06

In the hours before

Special weather statement, Jul 6, 12:24 PM MDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 PM MDT TUE JUL 6 2010

COZ093-094-097-061900-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
1224 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF KIM...OR 34 MILES SOUTH OF LA
JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN OTERO
COUNTY...NORTHEASTERN LAS ANIMAS COUNTY AND EXTREME SOUTHWESTERN BENT
COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 1:39 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT TUE JUL 6 2010

COZ074-087-088-062015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
139 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GULNARE...OR 14 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AGUILAR.
  HOEHNE.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU
Special weather statement, Jul 6, 2:49 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT TUE JUL 6 2010

COZ086>088-062115-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
249 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF WALSENBURG...OR 38 MILES
SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND EXTREME
EAST CENTRAL HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:22 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT TUE JUL 6 2010

COZ093-094-097-062200-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
322 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HIGBEE...OR 24 MILES SOUTH OF LA
JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:49 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT TUE JUL 6 2010

COZ093-097-062215-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
349 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BENT COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGBEE...OR 21 MILES SOUTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BENT
COUNTY AND EXTREME SOUTHEASTERN OTERO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 3:56 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT TUE JUL 6 2010

COZ086-089-093-062230-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
356 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF FOWLER...OR 34 MILES
SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS.
  FOWLER.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:59 PM MDTSevere Thunderstorm WarningPUBLas Animas54 min
Jul 6, 4:55 PM MDTSevere Thunderstorm WarningPUBCrowley, Las Animas, Otero65 min
Jul 6, 5:19 PM MDTSevere Thunderstorm WarningPUBLas Animas56 min
Jul 6, 5:41 PM MDTSevere Thunderstorm WarningPUBBent, Otero64 min
Jul 6, 5:53 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.